Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

On medicine for diabetes. Have congestive heart failure. What is the required treatment?

User rating for this question
Very Good
Answered by

Practicing since : 1981
Answered : 922 Questions
i have congestiveheart failure. I am taking a lot of drugs.All lower my blood pressure. Because of this they will everntually instal a pacemaker. I am a pharmacist. I amthinking that I only need a diuretic and no pace maker.
Also- what about the kidney stone connection to CHF ? e-mail
Posted Fri, 21 Dec 2012 in Hypertension and Heart Disease
Answered by Dr. Anil Grover 8 hours later
Hi There,
Thanks for writing in.
I am a qualified and certified cardiologist and I read your mail with diligence.
Your mail says that you are taking two tablets of metformin for Diabetes. Please mention about your recent fasting blood sugar. Long term management of Diabetes is helped by monitoring of glycated hemobglobin(HbA1C) which reflects control over last 12 weeks.
I am not aware that lowering blood pressure causes congestive heart failure, rather it helps for heart has to pump blood against lowered resistance.
Yes, drugs for faster heart rate can slow it down to the extent of requiring a type of pacemaker.
I would like to be corrected if I am wrong but pacemaker they are planning for the treatment of heart failure is biventricular pacemaker to make your heart contract more effectively. Called Cardiac Resynchronizing Therapy.
If I were you I would leave therapy decisions to doctors retaining my right to question their every action with why this? Obviously, diuretics did not help enough.
There is no correlation between heart failure and kidney stone, I know of.

I hope that answers your questions. Good luck.
If you have any more query I will be most happy to answer it.
Dr Anil Grover,
Cardiologist & Internist
M.B.;B.S, M.D. (Internal Medicine) D.M(Cardiology)
http://www/ WWW.WWWW.WW
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor